When taking Adderall, the most common side effects are heart palpitations, nausea, and numbness in both hands. This problem may occur with an overdose of 30 mg of the stimulant. Those who take more than 30 mg of the drug should consult with a doctor as it is unlikely that chest pain is an underlying cause. Hypertension and vasoconstriction can be detected with blood tests and an EKG.
The Canadian Food and Drug Administration (FDA) suspended the notice of compliance for Adderall in February 2005 after submitting 20 global/international case reports, fourteen of which were of a child. The FDA reported that patients had a history of ventricular arrhythmia or dehydration, and cardiac abnormalities. The drug is not recommended for use in pregnant women or in people with heart disease, as it can result in a variety of other complications.
It is not known if Adderall causes heart attacks, but it can have this effect. Although this drug can be fatal, it is not considered an abuse drug. One report of a 15-year-old male who was taking 30 mg of Adderall was linked to a heart attack. The patient was also drinking unspecified amounts of alcohol, and he had no previous history of cardiac abnormalities. However, it is important to note that even if a patient does not abuse drugs or alcohol, they can still have a cardiac event.
In addition to the side effects of Adderall, other serious side effects of this drug include cardiac arrest and stroke. In one case, a 15-year-old boy experienced a heart attack after taking 30 mg of the stimulant. The dose of Adderall was not high, and he did not consume any alcohol prior to the incident. The child was terminated from the drug after the event. He recovered but experienced some irregularities in his heart rhythm.
A recent study in Canada found that people who take Adderall without a prescription have had a higher risk of having a heart attack. The study was conducted in a young male who took 30 mg of the stimulant and drank an unspecified amount of alcohol. He did not have a history of heart problems, but his dosage of Adderall was too high. He eventually had a heart attack.
The drug was approved for sale in Canada in January 2004 and suspended by Health Canada in February 2005 due to concerns about its safety. There have been over 20 reported cases of adverse events caused by Adderall, which included at least one case of cardiac arrhythmia. These reports were not linked to abuse of the drug, but they did show some evidence that it may cause a heart attack. Despite these warnings, the use of Adderall without a prescription can be dangerous.
Bobby Pruett joined BestNootropics.org in 2021. As a freelance journalist, Tim has written stories for publications such as BuzzFeed and the Huffington Post. He moved to Boston in 2019, and currently covers the health stories at BestNootropics.org.